Bisoprolol

I am a 53 year old female and have been taking bisoprolol 10 mg for the past five years along with low dose aspirin. I am now in constant AF but was found to be unsuitable for ablation. I have always had mild side efffects including breathlessness and tiredness but over the past 6-12 months my side effects have worsened and I feel like like I have been hit by a train, my breathlessness is terrible I find myself struggling when just bending to put on my shoes, I feel exhausted all the time and have started suffering from aching legs etc has anyone else found that after taking bisoprolol for a long time the side side effects become troublesome, and or suffered from similar side effects please, I find its ruining my quality of life even more now and we are taking my grandaughter to Disneyland Paris in July and I am really concerned that i will not be up to it in my current state.

10 Replies

oldestnewest
  • I started having missed heart beats after I was on bisoprolol,aspirin, ramapril and statins for 2&1/2 years,,I don't know if it's the drugs but I always wonder if it is?

  • Ar you on statins as well as thy can cause similar problems as well as the AF itself. Suggest that you do a keyword search on other posts and also look against my post responses under my profile. Also get an oximeter (include in searches) since they are cheap and can tell a lot. I was having the same problems as you and I thought it was the bisoprol but it wasn't. See post responses.

  • Hello I am on 7.5 bisoprolol i have the exact symptoms as you ii have asked to have the dosage lowered because of their problems with my legs but no one seems to take notice, good luck with Disney land!!

  • Hi

    I am on 5mg a day, do get tiredness but not breathless. I had to increase from 2.5mg in feb and do now have aches in my legs, and particularly hip area. I had not put this down to bisoprolol, but i don't have any other explanation either...

  • I recently changed from Bisoprolol 5mg a day to Diltiazem 200 mg slow release. Cardio changed the bisoprolol when I told him that I was feeling very breathless and could not function very well (by the way I am in persistent AF). I find now that I am still breathless, get swollen ankles and am far more aware of the AF during the day than before. My HR is also higher than when on bisoprolol. So where do you go from there, I am now thinking that most of the breathlessness is due to AF and not the drugs I am taking for it. Pace yourself on your trip, listen to your body and enjoy the experience. All the best,

    Brenda

  • Brenda and all. As you know I am in persistent AF. As said in other posts I was sure in February that my breathlessness and lethargy was due to Bisoprolol and possibly contributed to by simvastatin. I was taken off simvastatin on 10 Mar because of liver function problems. However they would not alter anything else due to ablation on 30 Mar. I remained on 5mg of Bisoprolol (up until yesterday) and also 5 mg of warfarin.

    I had started getting slightly raised SpO2 levels before ablation but since ablation (even though I have gone back into persistent AF) they are over 95% for 100% of the time and I am not as lethargic or breathless. I do have a slight leakage on my mitral valve which may contribute to this. Moderate to severe leakage on tricuspid valve. However in my case Bisoprolol definitely was not the main culprit and the AF itself must have been making a significant contribution!!!

  • Hello Kstandsteve,

    I am 83, on 10mg Bisoprolol with persistent AF, also on Warfarin. Your GP ought to be aware that Aspirin is useless as far as AF and stroke protection is concerned. Are you on any anticoagulant otherwise? You should be. As someone else has suggested, the breathlessness is more likely due to AF, as I am sure that mine is. Things do improve with time; I am now not so breathless as I was 3 months ago.

    Best wishes,

    Tony

  • Hi kandsteve,don't be alarmed,but my son who's 40 had the same symptoms and was diagnosed with heart failure.It's not a terrible as it sounds!He had an icd.fitted 2 years ago and had to have it replaced this year because of heart failure.It was only because of his wife who looked up the symptoms and told the cardiologist this is what she thought he had,that they did checks and agreed.He feels much better now.Your symptoms may be because of something completly different,so go and get checked out.

  • hi kstandsteve i was admittes to hospital in may this year with af put me on lisinoprol and have felt awful ever since went for my 6 week check at cardiology unit in aintree hospital he took my blood pressure ONCE and doubled my dosage thinking of going back to my own gp

  • sorry bisoloprol and rivobaxan

You may also like...